Top Cited Articles of All Time (2005 edition) by math

The 100 most highly cited papers of All Time (2005 edition) cited by papers in the math archive

Keep in mind that citation counts can never be exact, there is something like a 5% error in most of these numbers. Please do not fret about number 32 versus 33, as this is often not a statistically significant difference. More information about citations in INSPIRE can be found here.

Also note that the counts shown, and used in the rankings, are the counts as of 2018-01-08. Further, the counts shown by the ranking are only the cites satisfying the criteria for that list. Actual citation numbers in the database may change as corrections are made and papers are added, the links will take you to the updated numbers.

Annual and All-time 2005 editions

2005 reports for eprints

  1. 66 citations by math eprints up to the end of 2005
    Quantization of Lie Groups and Lie Algebras
    L.D. Faddeev, N.Yu. Reshetikhin, L.A. Takhtajan (Steklov Math. Inst., St. Petersburg). 1987. 16 pp.
    Published in Leningrad Math.J. 1 (1990) 193-225, Alg.Anal. 1 (1989) no.1, 178-206
    LOMI-E-14-87

  2. 65 citations by math eprints up to the end of 2005
  3. 60 citations by math eprints up to the end of 2005
  4. 59 citations by math eprints up to the end of 2005
  5. 58 citations by math eprints up to the end of 2005
  6. 53 citations by math eprints up to the end of 2005
  7. 48 citations by math eprints up to the end of 2005
  8. 47 citations by math eprints up to the end of 2005
  9. 41 citations by math eprints up to the end of 2005
  10. 39 citations by math eprints up to the end of 2005
  11. 38 citations by math eprints up to the end of 2005
  12. 36 citations by math eprints up to the end of 2005
    Hopf algebras and the quantum Yang-Baxter equation
    V.G. Drinfeld (Kharkov, Inst. Low Temp. Phys.). 1985. 5 pp.
    Published in Sov.Math.Dokl. 32 (1985) 254-258, Dokl.Akad.Nauk Ser.Fiz. 283 (1985) 1060-1064

  13. 35 citations by math eprints up to the end of 2005
  14. 35 citations by math eprints up to the end of 2005
  15. 33 citations by math eprints up to the end of 2005
    Gromov-Witten classes, quantum cohomology, and enumerative geometry
    M. Kontsevich, Yu. Manin (Bonn, Max Planck Inst., Math.). Mar 1, 1994. 42 pp.
    Published in Commun.Math.Phys. 164 (1994) 525-562, AMS/IP Stud.Adv.Math. 1 (1996) 607-653
    DOI: 10.1007/BF02101490
    e-Print: hep-th/9402147 | PDF

  16. 32 citations by math eprints up to the end of 2005
  17. 32 citations by math eprints up to the end of 2005
  18. 32 citations by math eprints up to the end of 2005
  19. 31 citations by math eprints up to the end of 2005
    Lie Superalgebras
    V.G. Kac (MIT, LNS). 1977. 89 pp.
    Published in Adv.Math. 26 (1977) 8-96
    DOI: 10.1016/0001-8708(77)90017-2

  20. 31 citations by math eprints up to the end of 2005
  21. 30 citations by math eprints up to the end of 2005
  22. 30 citations by math eprints up to the end of 2005
  23. 30 citations by math eprints up to the end of 2005
  24. 30 citations by math eprints up to the end of 2005
  25. 29 citations by math eprints up to the end of 2005
  26. 29 citations by math eprints up to the end of 2005
  27. 29 citations by math eprints up to the end of 2005
    Compact matrix pseudogroups
    S.L. Woronowicz (Warsaw U., Math. Dept.). 1987. 53 pp.
    Published in Commun.Math.Phys. 111 (1987) 613-665
    DOI: 10.1007/BF01219077

  28. 28 citations by math eprints up to the end of 2005
  29. 26 citations by math eprints up to the end of 2005
  30. 26 citations by math eprints up to the end of 2005
  31. 26 citations by math eprints up to the end of 2005
  32. 26 citations by math eprints up to the end of 2005
  33. 25 citations by math eprints up to the end of 2005
  34. 25 citations by math eprints up to the end of 2005
  35. 25 citations by math eprints up to the end of 2005
    Noncommutative differential geometry
    1986.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 62 (1986) 257

  36. 25 citations by math eprints up to the end of 2005
  37. 25 citations by math eprints up to the end of 2005
  38. 25 citations by math eprints up to the end of 2005
    Topological quantum field theories
    M. Atiyah. 1989. 12 pp.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 68 (1989) 175-186
    DOI: 10.1007/BF02698547

  39. 25 citations by math eprints up to the end of 2005
  40. 24 citations by math eprints up to the end of 2005
    On Unitary Representations of the Inhomogeneous Lorentz Group
    Eugene P. Wigner (Princeton U.). 1939. 56 pp.
    Published in Annals Math. 40 (1939) 149-204, Nucl.Phys.Proc.Suppl. 6 (1989) 9-64
    DOI: 10.2307/1968551
    Conference: C88-05-24

  41. 24 citations by math eprints up to the end of 2005
    The Selfduality equations on a Riemann surface
    Nigel J. Hitchin (Oxford U.). Sep 1986. 73 pp.
    Published in Proc.Lond.Math.Soc. 55 (1987) 59-131
    DOI: 10.1112/plms/s3-55.1.59

  42. 24 citations by math eprints up to the end of 2005
  43. 24 citations by math eprints up to the end of 2005
  44. 24 citations by math eprints up to the end of 2005
  45. 24 citations by math eprints up to the end of 2005
  46. 23 citations by math eprints up to the end of 2005
  47. 23 citations by math eprints up to the end of 2005
  48. 23 citations by math eprints up to the end of 2005
  49. 23 citations by math eprints up to the end of 2005
  50. 23 citations by math eprints up to the end of 2005
  51. 23 citations by math eprints up to the end of 2005
  52. 23 citations by math eprints up to the end of 2005
  53. 23 citations by math eprints up to the end of 2005
  54. 23 citations by math eprints up to the end of 2005
  55. 22 citations by math eprints up to the end of 2005
  56. 22 citations by math eprints up to the end of 2005
  57. 22 citations by math eprints up to the end of 2005
  58. 22 citations by math eprints up to the end of 2005
  59. 22 citations by math eprints up to the end of 2005
  60. 22 citations by math eprints up to the end of 2005
  61. 22 citations by math eprints up to the end of 2005
  62. 22 citations by math eprints up to the end of 2005
  63. 22 citations by math eprints up to the end of 2005
    Covariant Differential Calculus on the Quantum Hyperplane
    Julius Wess (Karlsruhe U.), Bruno Zumino (UC, Berkeley & CERN). Apr 1990. 21 pp.
    Published in Nucl.Phys.Proc.Suppl. 18B (1991) 302-312
    CERN-TH-5697/90, LAPP-TH-284/90
    DOI: 10.1016/0920-5632(91)90143-3
    Conference: C90-03-05

  64. 22 citations by math eprints up to the end of 2005
  65. 22 citations by math eprints up to the end of 2005
  66. 22 citations by math eprints up to the end of 2005
  67. 21 citations by math eprints up to the end of 2005
    On the Deformation of Rings and Algebras
    Murray Gerstenhaber. Nov 1963. 45 pp.
    Published in Annals Math. 79 (1963) 59-103
    DOI: 10.2307/1970484

  68. 21 citations by math eprints up to the end of 2005
  69. 21 citations by math eprints up to the end of 2005
  70. 21 citations by math eprints up to the end of 2005
    2-D Gravity and random matrices
    P. Di Francesco (Saclay), Paul H. Ginsparg (Los Alamos), Jean Zinn-Justin (Saclay). Jun 1993. 168 pp.
    Published in Phys.Rept. 254 (1995) 1-133
    LA-UR-93-1722, SACLAY-SPH-T-93-061
    DOI: 10.1016/0370-1573(94)00084-G
    e-Print: hep-th/9306153 | PDF

  71. 21 citations by math eprints up to the end of 2005
  72. 21 citations by math eprints up to the end of 2005
  73. 20 citations by math eprints up to the end of 2005
    Strings on Orbifolds
    Lance J. Dixon, Jeffrey A. Harvey, C. Vafa, Edward Witten (Princeton U.). Jul 1985. 9 pp.
    Published in Nucl.Phys. B261 (1985) 678-686
    PRINT-85-0616 (PRINCETON)
    DOI: 10.1016/0550-3213(85)90593-0

  74. 20 citations by math eprints up to the end of 2005
  75. 20 citations by math eprints up to the end of 2005
    The CPT theorem in two-dimensional theories of local observables
    H.J. Borchers (Gottingen U.). Feb 26, 1991. 22 pp.
    Published in Commun.Math.Phys. 143 (1992) 315-332
    GOET-TP-91-01
    DOI: 10.1007/BF02099011

  76. 20 citations by math eprints up to the end of 2005
    Operator algebras and conformal field theory
    Fabrizio Gabbiani, Jurg Frohlich (Zurich, ETH). Dec 7, 1992. 110 pp.
    Published in Commun.Math.Phys. 155 (1993) 569-640
    ETH-TH-92-30
    DOI: 10.1007/BF02096729

  77. 20 citations by math eprints up to the end of 2005
  78. 20 citations by math eprints up to the end of 2005
  79. 20 citations by math eprints up to the end of 2005
  80. 19 citations by math eprints up to the end of 2005
    The Planar Approximation. 2.
    C. Itzykson, J.B. Zuber (Saclay). Jun 1979. 27 pp.
    Published in J.Math.Phys. 21 (1980) 411
    SACLAY-DPh-T 79/82
    DOI: 10.1063/1.524438
    Conference: C80-06-02

  81. 19 citations by math eprints up to the end of 2005
  82. 19 citations by math eprints up to the end of 2005
    Factorizing Particles on a Half Line and Root Systems
    I.V. Cherednik (Moscow State U.). 1985. 10 pp.
    Published in Theor.Math.Phys. 61 (1984) 977-983, Teor.Mat.Fiz. 61 (1984) 35-44
    DOI: 10.1007/BF01038545

  83. 19 citations by math eprints up to the end of 2005
  84. 19 citations by math eprints up to the end of 2005
  85. 19 citations by math eprints up to the end of 2005
    Introduction to SH Lie algebras for physicists
    Tom Lada, Jim Stasheff (North Carolina U.). Sep 1992. 14 pp.
    Published in Int.J.Theor.Phys. 32 (1993) 1087-1104
    UNC-MATH-92-2
    DOI: 10.1007/BF00671791
    e-Print: hep-th/9209099 | PDF

  86. 19 citations by math eprints up to the end of 2005
    Phases of N=2 theories in two-dimensions
    Edward Witten (Princeton, Inst. Advanced Study). Jan 1993. 93 pp.
    Published in Nucl.Phys. B403 (1993) 159-222, AMS/IP Stud.Adv.Math. 1 (1996) 143-211
    IASSNS-HEP-93-3
    DOI: 10.1016/0550-3213(93)90033-L
    e-Print: hep-th/9301042 | PDF

  87. 19 citations by math eprints up to the end of 2005
  88. 19 citations by math eprints up to the end of 2005
  89. 19 citations by math eprints up to the end of 2005
  90. 18 citations by math eprints up to the end of 2005
    Duality in {Calabi-Yau} Moduli Space
    Brian R. Greene, M.R. Plesser (Harvard U.). Mar 5, 1990. 23 pp.
    Published in Nucl.Phys. B338 (1990) 15-37
    HUTP-89-A043A, HUTMP-89-B245
    DOI: 10.1016/0550-3213(90)90622-K

  91. 18 citations by math eprints up to the end of 2005
    The Yang-Mills equations over Riemann surfaces
    M.F. Atiyah (Oxford U.), R. Bott (Harvard U.). 1982. 93 pp.
    Published in Phil.Trans.Roy.Soc.Lond. A308 (1982) 523-615

  92. 18 citations by math eprints up to the end of 2005
  93. 18 citations by math eprints up to the end of 2005
  94. 18 citations by math eprints up to the end of 2005
  95. 18 citations by math eprints up to the end of 2005
  96. 18 citations by math eprints up to the end of 2005
  97. 18 citations by math eprints up to the end of 2005
  98. 18 citations by math eprints up to the end of 2005
  99. 18 citations by math eprints up to the end of 2005
  100. 17 citations by math eprints up to the end of 2005
    Quantized space-time
    Hartland S. Snyder (Northwestern U.). May 1946. 4 pp.
    Published in Phys.Rev. 71 (1947) 38-41
    DOI: 10.1103/PhysRev.71.38